Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 58, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 2, 2005, 1:57 PM MDT for Duchesne County, Utah. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2005, 1:57 PM MDT (19:57 UTC)
- Expired
- Aug 2, 2005, 3:01 PM MDT
- In force
- 64 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:20 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 10:20 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1020 AM MDT TUE AUG 2 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER UTAH WILL REMAIN OVER UTAH THROUGH MIDWEEK. A DRYING TREND WILL FOLLOW FOR LATE IN THE WEEK. && .DISCUSSION...FAIRLY SUBSTANTIAL PLUME OF MONSOONAL MOISTURE IN PLACE ACROSS REGION THIS MORNING...WITH BOTH OBSERVED AND GOES DERIVED PW VALUES IN EXCESS OF 1 INCH...AND SURFACE DEW POINTS GENERALLY IN THE 50S ACROSS UT/SOUTHWEST WY. TWO CLUSTERS OF CONVECTION CURRENTLY ONGOING...THE FIRST ASSOCIATED WITH WEAK SHORTWAVE TROUGH LIFTING NORTHEAST INTO WY HAS SHOWN A WEAKENING TREND OVER THE PAST COUPLE OF HOURS...WHILE FURTHER SOUTH CLUSTER OVER SOUTHWEST UT HAS REMAINED STRONGER...AND HAS PRODUCED SOME SMALL HAIL NEAR MODENA IN IRON COUNTY EARLIER. OTHERWISE MORNING VISIBLE SATELLITE IMAGERY INDICATES MOSTLY SUNNY SKIES ACROSS MAJORITY OF UT WHICH SHOULD ALLOW FOR STRONG HEATING/DESTABILIZATION THIS AFTERNOON. ADDITIONALLY...FORCING AND DEEP LAYER SHEAR FORECAST TO STRENGTHEN LATE THIS AFTERNOON INTO THIS EVENING AS SHORTWAVE TROUGH CURRENTLY ALONG PACIFIC COAST TRANSLATES EASTWARD ACROSS NV...AND 40-50KT 250MB JET PROGGED TO DEVELOP ON DOWNSTREAM SIDE OF THIS TROUGH ACROSS UT. THIS COMBINED WITH MOISTURE IN PLACE SHOULD YIELD AN ACTIVE CONVECTIVE DAY ACROSS MUCH OF THE FORECAST AREA...LINGERING THROUGH THE OVERNIGHT HOURS AS UPPER TROUGH AXIS REMAINS TO THE WEST. COMBINATION OF DAYTIME HEATING AND MOISTURE WILL SUPPORT STRONG UPDRAFTS...AND DEEP LAYER SHEAR SHOULD BE SUFFICIENT TO SUPPORT ORGANIZATION OF MULTICELL CLUSTERS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL IN ADDITION TO STRONG DOWNDRAFTS. MID LEVEL FLOW SHOULD KEEP STORMS PROPAGATING FORWARD REDUCING THREAT FOR FLASH FLOODING...UNLESS CELLS ARE ABLE TO BACKBUILD/TRAIN OVER THE SAME AREAS FOR A PROLONGED PERIOD. IN THE PROCESS OF UPDATING FORECAST TO BUMP POPS INTO LIKELY CATEGORY OVER MOUNTAIN...WITH HIGH CHANCE (40-50) POPS IN THE LOWER ELEVATIONS. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 2, 7:00 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT MON AUG 2 2005 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT MON AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AND MORE STABLE AIR WILL MOVE OVER FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:26 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 64 min |
| Aug 2, 1:27 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Aug 2, 2:17 PM MDT | Flash Flood Warning | SLC | Emery | 58 min |
| Aug 2, 2:30 PM MDT | Flash Flood Warning | SLC | Garfield | 105 min |
| Aug 2, 3:06 PM MDT | Flash Flood Warning | SLC | Emery | 114 min |
| Aug 2, 3:47 PM MDT | Flash Flood Warning | SLC | Emery | 6 hr |
| Aug 2, 3:59 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Aug 2, 5:11 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.